MAUDE Adverse Event Report: SYNTHES GMBH 17.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT, DRILL

SYNTHES GMBH 17.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT, DRILL
Catalog Number 357.394
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the drill bit broke during surgery.This report involves one (1) 17.0mm cannulated drill bit large qc/300mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: date of concomitant therapy is (b)(6) 2021.H3, h6: product code: 357.394, synthes lot: ut98613, supplier lot: ut98613, released to warehouse: january 15, 2009, supplier: (b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the drill bit ø17 cann l300 no.511.760 was received at jz pal laboratory, upon visual inspection, it was observed that the drill is broken at the tip of the device.Dimensional inspection: complaint relevant dimensional analysis could not be performed due to the post-manufacturing damage on the device.Document/specification review the current and manufactured revision of drawings were reviewed: investigation conclusion: visual inspection and document specification review of the received device was performed at jrz pal.The complaint is being confirmed that the drill is broken at the tip of the device.While a definitive root cause could not be determined, excessive forces applied on the device might have contributed to the reported complaint condition.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
No fragments remain in the patient.

Brand Name
17.0MM CANNULATED DRILL BIT LARGE QC/300MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12771501
Report Number8030965-2021-09369
Device Sequence Number4595581
Product Code HTW
UDI-Device Identifier07611819738355
UDI-Public(01)07611819738355
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.394
Device Lot NumberUT98613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/18/2021
01/04/2022
01/19/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/15/2021
01/10/2022
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL
Patient SexUnknown